Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 173, NWS Nashville, TN

July 4, 20054 counties in Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jul 4, 2005, 2:41 PM CDT for 4 counties in Tennessee. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 4, 2005, 2:41 PM CDT (19:41 UTC)
Expired
Jul 4, 2005, 3:30 PM CDT
In force
49 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

Counties Cheatham County, TN, Dickson County, TN, Hickman County, TN, Williamson County, TN

The radar

The Nashville radar (KOHX), 61 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.7 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2005-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1015 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2005-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1015 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
892 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
-12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 041942
SVROHX
TNC021-043-081-187-042030-
/O.NEW.KOHX.SV.W.0173.050704T1941Z-050704T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
241 PM CDT MON JUL 4 2005

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN CHEATHAM COUNTY IN TENNESSEE
  SOUTHEASTERN DICKSON COUNTY IN TENNESSEE
  NORTHEASTERN HICKMAN COUNTY IN TENNESSEE
  WESTERN WILLIAMSON COUNTY IN TENNESSEE

* UNTIL 330 PM CDT

* AT 233 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SHORT LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL
  AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS LINE OF SEVERE STORMS
  WAS LOCATED ACROSS SOUTHEAST DICKSON COUNTY INTO NORTHEAST HICKMAN COUNTY.
  THE LINE OF SEVERE STORMS WAS MOVING EAST NORTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  FAIRVIEW BY 300 PM CDT
  WHITE BLUFF BY 300 PM CDT
  KINGSTON SPRINGS BY 315 PM CDT
  PEGRAM BY 325 PM CDT

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 3618 8728 3579 8736 3581 8702 3618 8698

$$

BOYD
01

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 2:40 PM CDT, 1 minute earlier.

Area forecast discussion, Jul 4, 2:40 PM CDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
240 PM CDT MON JUL 4 2005

.SHORT TERM... (THROUGH TUESDAY)
CURRENT...HOT MUGGY UNSTABLE DAY HAS LEAD TO GOOD ROUND OF
CONVECTION...ESPECIALLY S ASSOCIATED W/ VORT MAX THIS MORNING NEAR
JAN MOVING NE. SOME SEVERE...MAINLY STRONG WINDS.

MODELS SHOW FRONT GETTING DOWN TO A DTW-PAH-SE OK LINE BY 12Z
TUE...THEN STALLING. CONVECTION WILL DEVELOP ALONG THEN AHEAD OF
FRONT. WILL LEAVE POPS AS IS...WITH NW CORNER BEST CHANCE LATE
TONITE...THEN POSSIBLY A SQUALL LINE OF SORTS MOVING SE ACROSS CWA
DURING DAY TUE. NOT OUTLOOKED FOR SEVERE...BUT AT LEAST STRONG
STORMS LIKELY GIVEN AMOUNT OF ACTION TODAY.

.LONG TERM...
FRONT WEAKENS TUE NITE AS IT MOVES INTO CWA...AND BEST CHANCE RAIN
TUE NITE AND WED SE 1/2.

MOSTLY DRY HI PRES THU AND BEYOND.

AS FOR TEMPS...

BNA TB 74/87/69/88 3532
CKV TB 72/86/66/88 5521
CSV TB 68/82/65/81 3544
&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MAG
Hazardous weather outlook, Jul 4, 12:25 PM CDT, 2 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NASHVILLE TN
1225 PM CDT MON JUL 4 2005

TNZ005>011-022>034-056>066-075-077>080-093>095-051030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
1225 PM CDT MON JUL 4 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT...
SCATTERED THUNDERSTORMS THIS AFTERNOON WILL MOVE NORTHEAST AT 10 TO
15 MPH...WITH A FEW STORMS HAVING THE POTENTIAL TO PRODUCE HEAVY
DOWNPOURS AND GUSTY WINDS. BOATERS SHOULD BE ESPECIALLY CAREFUL THIS
AFTERNOON...AND WATCH THE SKY FOR APPROACHING STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
ISOLATED TO SCATTERED THUNDERSTORMS ARE FORECAST FOR TUESDAY THROUGH
WEDNESDAY EVENING. SOME STORMS MAY BECOME QUITE STRONG, BUT THE
PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. IN ADDITION, THE
STORM PREDICTION CENTER IS NOT PROJECTING ANY SEVERE WEATHER RISK FOR
MIDDLE TENNESSEE.

GIRODO

In the hours before

Special weather statement, Jul 4, 11:50 AM CDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1150 AM CDT MON JUL 4 2005

TNZ005>011-022>034-056>066-075-077>080-093>095-042100-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
1150 AM CDT MON JUL 4 2005

...SCATTERED THUNDERSTORMS DEVELOPING ACROSS MIDDLE TENNESSEE...

THE ATMOSPHERE ACROSS MIDDLE TENNESSEE IS QUITE UNSTABLE...AND
AS A RESULT...SCATTERED THUNDERSTORMS ARE BEGINNING TO DEVELOP. SOME
OF THESE STORMS COULD PRODUCE WINDS GUSTS TO 45 MPH AND PEA SIZED
HAIL...AS WE GO INTO THE AFTERNOON HOURS...WITH ISOLATED SEVERE
STORMS POSSIBLE. MID-LEVEL WIND FIELD WOULD PROJECT THESE STORMS TO
MOVE OFF TOWARD THE NORTHEAST AT 10 TO 15 MPH.

BOYD
01
Special weather statement, Jul 4, 12:49 PM CDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1249 PM CDT MON JUL 4 2005

TNZ005>011-022>034-056>066-075-077>080-093>095-041900-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
1249 PM CDT MON JUL 4 2005

...THUNDERSTORMS BEGINNING TO FIRE-UP IN THE AFTERNOON HEAT ACROSS
MIDDLE TENNESSEE THIS FOURTH OF JULY...

BOATERS ON AREA LAKES NEED TO PAY SPECIAL ATTENTION TO THE SKY
THROUGHOUT THE AFTERNOON...AS THUNDERSTORMS ARE STARTING TO DEVELOP
AND MOVE SLOWLY TOWARD THE NORTHEAST. THE THUNDERSTORMS THIS
AFTERNOON WILL CONTAIN FREQUENT LIGHTNING STRIKES...ALONG WITH
DAMAGING DOWNBURST WINDS. BOATERS SHOULD HEAD FOR SHORE IF
THUNDERSTORMS APPROACH AND SEEK SHELTER INDOORS.

BOYD
01
Special weather statement, Jul 4, 1:04 PM CDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
104 PM CDT MON JUL 4 2005

TNZ005>011-022>034-056>066-075-077>080-093>095-041900-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
104 PM CDT MON JUL 4 2005

...STRONG THUNDERSTORMS HEADING TOWARD WAYNE...LAWRENCE AND GILES
COUNTIES IN SOUTHWEST MIDDLE TENNESSEE...

AT 1 PM CDT...THE NATIONAL WEATHER SERVICE IN NASHVILLE IS CLOSELY
MONITORING THUNDERSTORM ACTIVITY IN NORTHWEST ALABAMA. THE STORMS
HAVE FORMED IN A LINE...IN RESPONSE TO AN UPPER LEVEL SHORT WAVE
MOVING NORTH THROUGH WESTERN ALABAMA. WE EXPECT THE STORMS TO
INTENSIFY AS THEY PUSH GENERALLY TOWARD THE NORTH INTO SOUTHWEST
MIDDLE TENNESSEE BETWEEN 115 PM CDT AND 145 PM CDT. THE STORMS COULD
BECOME SEVERE VERY QUICKLY...WITH DAMAGING DOWNBURST WINDS IN EXCESS
OF 60 MPH. RESIDENTS IN SOUTHWEST MIDDLE TENNESSEE SHOULD STAY ALERT
FOR POTENTIAL SEVERE WEATHER...AND WARNINGS SHOULD THEY BECOME
NECESSARY.

BOYD
01

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 1:22 PM CDTSevere Thunderstorm WarningOHXGiles, Lawrence, Wayne68 min
Jul 4, 2:25 PM CDTSevere Thunderstorm WarningOHXGiles, Lawrence65 min
Jul 4, 3:01 PM CDTSevere Thunderstorm WarningOHXDavidson44 min
Jul 4, 3:26 PM CDTSevere Thunderstorm WarningOHXMaury49 min
Jul 4, 3:32 PM CDTSevere Thunderstorm WarningOHXWilliamson43 min
Jul 4, 4:46 PM CDTSevere Thunderstorm WarningOHXWilson29 min
Jul 4, 6:10 PM CDTSevere Thunderstorm WarningOHXClay, Overton35 min
Jul 4, 6:34 PM CDTSevere Thunderstorm WarningOHXPickett26 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.